Jump to content

Water Intox Like "the Bends"?


Pianist
 Share

Recommended Posts

Desmopressin (10mcg spray) is supposed to last about 9 hours.

I've experienced things that lead me to believe that it can effect the body long after that (20 hours?). Anyone experience this? Also, one night I took a spray, and the next day I appeared to get water intoxication even though I didn't take any in the morning. Does this make sense?

Any help is greatly appreciated!!

Link to comment
Share on other sites

never done the nasal spray.

Been taking the pill form as needed, for over 5 years. It' s never lingered in my system.

On bad days that I need two doses, I can tell when it has worn off.

Hope you can get things checked out to make sure it isn't drug interaction or something else.

P.s. What makes you think you had the "water intoxication" problem since many things can mimic those symptoms can't they?

Link to comment
Share on other sites

Sorry, I misnamed the other one. I'm scared and a bit scatter brained tonight.

I was thinkingly lately that I'm experiencing water intoxication and dehydration at the same time. Before I thought that dehydration and water intoxication are at the opposite ends of the spectrum (water intox being over-hydration). The doctor explained that water intox is an imbalance of fluid makeup inside and outside of cells. This causes pressure on the cell walls as material moves from cells to outside. So is it possible during dehydration you have an over low volume of fluid and with water intox (hyponatremia) you only have an imbalance of the fluids.. that's why severely dehyd individuals have to go to the hospital for special balanced IVs? So, I'm increasing my "free water" too quickly, but am still dehydrated because I have low fluid volume?

(on desmopressin 10mcg spray for possible Insipidus)

Thank you for any help!

Link to comment
Share on other sites

> P.s. What makes you think you had the "water intoxication" problem since many things can mimic those symptoms can't they?

Pressure/headache/spacy-head feeling that builds in intensity a while after ceasing drinking (also fatigue, and malaise). After "Breakthrough" (urinating a lot) feelings subside. Sometimes headache sticks around, I guess the brain doesn't like being squeezed against the skull! This seems to start somewhere between 1 12oz bottle of water/gatoraid and 3 12 oz bottles of water/gatoraid.

My nephrologist said to be very careful about this because hyponatremia can be extremely dangerous. It is true that when I was severely dehydrated before going on desmopressin I did have spacey head/pressure/headache feelings as well... this is seems so hopeless.

Have you guys experienced "Pressure/headache/spacy-head feeling" after taking desmo and drinking?

Link to comment
Share on other sites

sorry you are upset. I understand the brain not thinking...I was like that yesterday and dehydrated myself for a doctor visit.

You really need to call your doctor to help your anxiety..or maybe a counselor to help to learn to COPE with a chronic illness. It can be scarey when everything and many symptoms are new to us.

Good luck.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...